Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 62, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 17, 2018, 6:24 PM CDT for Butler County, Logan County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2018, 6:24 PM CDT (23:24 UTC)
- Expired
- May 17, 2018, 7:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, KY, Logan County, KY
The radar
The Ft Campbell radar (KHPX), 48 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860
WUUS53 KLMK 172324
SVRLMK
KYC031-141-180000-
/O.NEW.KLMK.SV.W.0062.180517T2324Z-180518T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
624 PM CDT THU MAY 17 2018
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Northwestern Logan County in south central Kentucky...
Southwestern Butler County in south central Kentucky...
* Until 700 PM CDT
* At 624 PM CDT, a severe thunderstorm was located 7 miles northeast
of Russellville, moving northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Anderson, Lewisburg, Cooperstown, Insco, Danby, Spa, Epleys,
Diamond Springs, Wolf Lick and Harper Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3704 8705 3707 8703 3707 8694 3708 8694
3709 8690 3710 8690 3711 8689 3712 8690
3713 8690 3713 8691 3714 8693 3717 8692
3698 8674 3688 8692 3697 8706
TIME...MOT...LOC 2324Z 142DEG 14KT 3694 8683
HAIL...1.00IN
WIND...60MPH
$$
EER1 follow-up statement
838
WWUS53 KLMK 172356
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
656 PM CDT THU MAY 17 2018
KYC031-141-180006-
/O.EXP.KLMK.SV.W.0062.000000T0000Z-180518T0000Z/
Logan KY-Butler KY-
656 PM CDT THU MAY 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOGAN AND
SOUTHWESTERN BUTLER COUNTIES WILL EXPIRE AT 700 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
LAT...LON 3704 8705 3707 8703 3707 8694 3708 8694
3709 8690 3710 8690 3711 8689 3712 8690
3713 8690 3713 8691 3714 8693 3717 8692
3698 8674 3688 8692 3697 8706
TIME...MOT...LOC 2356Z 142DEG 14KT 3703 8692
$$
EERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 6:12 PM CDT, 12 minutes earlier.
Area forecast discussion, May 17, 6:12 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Louisville KY 712 PM EDT Thu May 17 2018 ...Updated Aviation Discussion... .Short Term...(This evening through Friday) Issued at 242 PM EDT Thu May 17 2018 The high-res models like the HRRR/ARW/NMM/3km NAM are handling the convection and environment fairly well today, so the short term forecast leans heavily on that output. Greatest chance for showers and storms this afternoon and evening will be across the southwestern CWA near BWG, closest to a stationary boundary near the KY/TN border. Another area of isolated to scattered showers will generally continue along the Ohio River through the rest of the afternoon. High-res models indicate all activity slowly tapering down overnight, and stratus/fog returning after midnight. Much like today, we could see some dense fog, but coverage of the dense fog should remain patchy. A broad area of low pressure lifts north into Tennessee tomorrow. Wind shifts/boundaries north of the low should help initiate some showers and storms across the region. With PWATs remaining high, and storm motions relatively slow (10-15kts), showers/storms will be efficient rain producers and could lead to localized flooding issues, especially in training storms. .Long Term...(Friday night through Thursday) Issued at 228 PM EDT Thu May 17 2018 Summer-like weather will continue through the long term with largely diurnal scattered thunderstorm activity. The upper trough we've been under recently will stay in place through Saturday night and then flatten out, with a more zonal pattern into next week. A broad surface boundary will remain in the vicinity of the Ohio and Tennessee valleys into early next week as well. With precipitable water values remaining around 1.5 inches through the period, there will be plenty of moisture with the available instability to result in scattered storms, especially in the afternoons and evenings. High temperatures will generally be in the 80s with lows in the 60s. && .Aviation...(00Z TAF Issuance) Issued at 711 PM EDT Thu May 17 2018 Generally VFR conditions are expected at the terminals this evening. Scattered showers and storms will be common this evening across the region with the best coverage down in the KBWG area. Convection looks to diminish after sunset and then attention will turn to fog development. Model guidance still hints at low stratus building in across the region along with some fog. The fog would be most maximized in areas that saw rainfall during the day. Confidence is rather low how dense the fog could be, so for now have kept some MVFR vsbys in the TAFs though there is potential for some IFR conditions to develop perhaps at KBWG and KLEX towards dawn. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...DM Long Term....13 Aviation.....MJ
Hazardous weather outlook, May 17, 1:53 PM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 253 PM EDT Thu May 17 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-181900- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 253 PM EDT Thu May 17 2018 /153 PM CDT Thu May 17 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Isolated thunderstorms could linger through midnight tonight. Any storm will be capable of producing brief heavy rain, gusty winds, and cloud to ground lightning. Additionally, patchy dense fog will be possible tomorrow morning, especially in areas that receive rainfall today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated to scattered thunderstorms will be possible each day, mainly in the afternoons and evenings. Heavy rainfall and locally gusty winds are possible with the strongest storms. .SPOTTER INFORMATION STATEMENT... Spotters should report any flooded roads or creeks as well as stronger wind gusts. DM
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 2:06 PM CDT | Flash Flood Warning | LMK | Franklin | 64 min |
| May 17, 5:59 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 31 min |
| May 17, 6:29 PM CDT | Special Weather Statement | LMK | Ohio | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.